MAUDE Adverse Event Report: HALYARD - IRVINE REGIONAL ANESTHESIA PUMP KITS; ELASTOMERIC - SAF

HALYARD - IRVINE REGIONAL ANESTHESIA PUMP KITS; ELASTOMERIC - SAF
Model Number P400X2-14+5/30
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code Seizures (2063)
Date of Event 12/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product involved in the report has been returned and is being processed for evaluation.A review of the device history record is in-progress.Upon completion of the sample evaluation and investigation; a follow-up report will be filed.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).
 
Event or Problem Description
Fill volume: 400 ml, flow rate: 6 ml/hr, procedure: rotator cuff repair, cathplace: isb.It was reported that a basal and pca pump was used on a patient on friday.The patient went to the emergency room last night with a seizure.The caregiver for the patient stated that the ball was full, then about an hour later around midnight, it was completely empty.The pump was reported to be set at 6 ml/hr with the basal option at 5 ml every 30 minutes.The pump was connected around 3pm on friday, and the seizure was last night at about midnight, which is approximately 33 hours.It was noted that the patient was admitted to the hospital.No further information regarding the event has been received.
 
Additional Manufacturer Narrative
The pump was returned partially full.The pinch clamp was opened and the pump infused at all selectable flow rates.The tubing was cut below the blue connector to drain the medication.A male and female luer were used with cyclohexanone to bond the tubing back together.The pump was refilled to nominal volume with 400 ml of 0.9% saline using a baxa repeater pump.Flow accuracy testing was performed with the select-a-flow (saf) set to 6 ml/hr.After 50 hours of testing, the pump yielded a flow rate of 5.33 ml/hr which is within specifications with a +/- 20% tolerance.The pressure pot was performed on the selected-a-flow unit flow rates 2 ml/hr, 4 ml/hr, 8 ml/hr and 14 ml/hr without the filter.The saf unit was detached from the pump.The saf unit was connected to a pressure gauge.The average bladder pressure used was 7.81psi.The saf flow rate 2 ml/hr yielded a flow rate of 1.90 ml/hr, which is within specifications with a +/-20% tolerance.Flow rate 4 ml/hr yielded a flow rate of 3.89 ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 8 ml/hr yielded a flow rate of 7.70 ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 14 ml/hr yielded a flow rate of 13.23 ml/hr which is within specifications with a +/- 20% tolerance.The patient-controlled analgesia (pca) was examined where the red key was inserted.No broken red key was observed in the pca unit.Bolus button testing was performed with the pressure set to 7.81psi.The bolus was detached from the pump and the tubing was bonded back together with a male and female luer using cyclohexanone.The bolus unit was attached to the pressure gauge.The bolus button safety test results yielded an average delivery amount of 2.115 g; the average is within specifications.The bolus volume test results yielded an average delivery amount of 5.0275 g, all results are within specifications.The evaluation summary concludes that fast flow was not observed.During the flow accuracy test, the pump met specifications.During pressure pot testing, all flow rates met specifications using the average bladder pressure.During pca safety bolus test and bolus volume testing, results met specifications using the average bladder pressure.The root cause could not be identified.The device history record for the reported lot number was reviewed and documented that the lot was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.All information reasonably known as of 07-apr-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.(b)(4).

Brand Name
REGIONAL ANESTHESIA PUMP KITS
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key6237575
Report Number2026095-2017-00005
Device Sequence Number10925483
Product Code MEB
UDI-Device Identifier10680651134742
UDI-Public10680651134742
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2018
Device Model NumberP400X2-14+5/30
Device Catalogue Number101368604
Device Lot Number0202357011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/03/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 12/25/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2017
Supplement Report FDA Received Date04/12/2017
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THE 0.2% ROPIVACAINE
Outcome Attributed to Adverse Event Other;
Patient Age20 YR